Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Soul theorem for 4-dimensional topologically regular open nonnegatively curved Alexandrov spaces

Author: Jian Ge
Journal: Proc. Amer. Math. Soc. 139 (2011), 4435-4443
MSC (2010): Primary 53C20
Published electronically: April 13, 2011
MathSciNet review: 2823089
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the topology of topologically regular 4-dimensional open nonnegatively curved Alexandrov spaces. These spaces occur naturally as the blow-up limits of compact Riemannian manifolds with lower curvature bound. These manifolds have also been studied by Yamaguchi in his preprint. Our main tools are gradient flows of semi-concave functions and critical point theory for distance functions, which have been used to study the $ 3$-dimensional collapsing theory in the paper by Cao and Ge. The results of this paper will be used in our future studies of collapsing 4-manifolds, which will be discussed elsewhere.

References [Enhancements On Off] (What's this?)

  • [BBI01] Dima Burago, Yuri Burago, S. Ivanov, A course in metric geometry. Graduate Studies in Mathematics, 33. American Mathematical Society, Providence, RI, 2001. xiv+415 pp. MR 1835418 (2002e:53053)
  • [BGP92] Yu Burago, M. Gromov, G. Perelman, A. D. Aleksandrov spaces with curvatures bounded below. (Russian) Uspekhi Mat. Nauk 47 (1992), no. 2(284), 3-51, 222; translation in Russian Math. Surveys 47 (1992), no. 2, 1-58. MR 1185284 (93m:53035)
  • [CDM07] Jianguo Cao, Bo Dai, Jiaqiang Mei, An extension of Perelman's soul theorem for singular spaces, arXiv:0706.0565v5 [math.DG].
  • [CDM09] J. Cao, Bo Dai, Jiaqiang Mei, An optimal extension of Perelman's comparison theorem for quadrangles and its applications. Advanced Lectures in Mathematics, volume 11, pp. 39-59. In ``Recent Advances in Geometric Analysis'', edited by Y. Lee, C.-S. Lin, and M.-P. Tsui. Higher Educational Press and International Press, 2009. MR 2648938
  • [CaoG10] Jianguo Cao, Jian Ge, A simple proof of Perelman's Collapsing Theorem for 3-manifolds. The Journal of Geometric Analysis, published online August 5, 2010, DOI 10.1007/s12220-010-9169-5.
  • [CG72] J. Cheeger, D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413-443. MR 0309010 (46:8121)
  • [FY92] K. Fukaya, T. Yamaguchi, The fundamental groups of almost nonnegatively curved manifolds, Ann. of Math. (2) 136 (1992), 253-333. MR 1185120 (93h:53041)
  • [GP89] K. Grove, P. Petersen, On the excess of metric spaces and manifolds, preprint.
  • [GM69] D. Gromoll, W. Meyer, On complete open manifolds of positive curvature, Ann. of Math. (2) 90 (1969), 75-90. MR 0247590 (40:854)
  • [Kap02] V. Kapovitch, Regularity of limits of noncollapsing sequences of manifolds, Geom. Funct. Anal. 12 (2002), no. 1, 121-137. MR 1904560 (2003b:53043)
  • [Kap07] V. Kapovitch, Perelman's Stability Theorem, in ``Surveys in differential geometry'', Vol. XI. Metric and comparison geometry. Edited by Jeff Cheeger and Karsten Grove. International Press, Somerville, MA, 2007, pp. 103-136. MR 2408265 (2009g:53057)
  • [Per91] G. Perelman, A. D. Alexandrov's spaces with curvatures bounded from below. II, preprint.
  • [Per93] G. Perelman, Elements of Morse theory on Aleksandrov spaces (Russian summary), Algebra i Analiz 5 (1993), no. 1, 232-241; translation in St. Petersburg Math. J. 5 (1994), no. 1, 205-213. MR 1220498 (94h:53054)
  • [Per94] G. Perelman, Proof of the soul conjecture of Cheeger and Gromoll, J. Differential Geom. 40 (1994), 209-212. MR 1285534 (95d:53037)
  • [Petr07] A. Petrunin, Semiconcave functions in Alexandrov's geometry. Surveys in differential geometry. Vol. XI. Metric and comparison geometry. Edited by Jeff Cheeger and Karsten Grove. Surveys in Differential Geometry, volume 11. International Press, Somerville, MA, 2007, pp. 137-201. MR 2408266 (2010a:53052)
  • [SY00] T. Shioya, T. Yamaguchi, Collapsing three-manifolds under a lower curvature bound, J. Differential Geom. 56 (2000), 1-66. MR 1863020 (2002k:53074)
  • [Wu79] H. Wu, An elementary method in the study of nonnegative curvature, Acta Math. 142 (1979), no. 1-2, 57-78. MR 512212 (80c:53054)
  • [Yam02] T. Yamaguchi, Collapsing 4-manifolds under a lower curvature bound, 2002 preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C20

Retrieve articles in all journals with MSC (2010): 53C20

Additional Information

Jian Ge
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

Received by editor(s): September 27, 2010
Received by editor(s) in revised form: October 8, 2010
Published electronically: April 13, 2011
Communicated by: Jianguo Cao
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society